Background Thrombotic thrombocytopaenic purpura (TTP) is a rare and potentially life-threatening form of thrombotic microangiopathy, characterized by thrombocytopaenia, haemolytic anaemia, neurological disturbances, and organ dysfunction. Clopidogrel is widely used in patients undergoing percutaneous coronary intervention (PCI) for ST-elevation myocardial infarction (STEMI) due to its antiplatelet effects. However, the occurrence of TTP as an adverse effect of clopidogrel, though rare, requires greater awareness within the medical community. Case summary We present a case of a female patient with symptoms of thrombocytopaenia, haemolytic anaemia, neurological disturbances, and renal impairment following clopidogrel administration after PCI for STEMI. The patient was diagnosed with TTP, which was confirmed by the resolving of the symptoms after the withdrawal of clopidogrel. Discussion This case underscores the importance of awareness and prompt management of TTP as a serious adverse effect of clopidogrel. The main takeaway is the critical need for clinicians to recognize and address this rare complication to improve patient outcomes. Documenting such cases is essential to raise awareness among healthcare providers about this potentially life-threatening condition.
No takes yet. Share an insight, caveat, or question.
Yebari et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: